Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 160, NWS Atlanta, GA

April 18, 2017Morgan County, Newton County, Walton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 18, 2017, 5:28 PM EDT for Morgan County, Newton County, Walton County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2017, 5:28 PM EDT (21:28 UTC)
Expired
Apr 18, 2017, 6:15 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Morgan County, GA, Newton County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WUUS52 KFFC 182128
SVRFFC
GAC211-217-297-182215-
/O.NEW.KFFC.SV.W.0160.170418T2128Z-170418T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
528 PM EDT TUE APR 18 2017

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  West central Morgan County in north central Georgia...
  Southeastern Walton County in north central Georgia...
  East central Newton County in north central Georgia...

* Until 615 PM EDT

* At 526 PM EDT, a severe thunderstorm was located over Rutledge, 
  moving northeast at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Social Circle, Rutledge, Hard Labor Creek State Park, Herndonville,
  Ebenezer and Brick Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds and continuous cloud-to-ground lightning 
are occurring with this storm. Move indoors immediately. Lightning 
is one of nature's leading killers. Remember, if you can hear 
thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

If you see wind damage, hail or flooding, wait until the storm has 
passed and then call the National Weather Service toll free at 
1 8 6 6 7 6 3 4 4 6 6, or tweet us your report at NWSATLANTA.

&&

LAT...LON 3351 8362 3360 8377 3374 8373 3371 8355
      3359 8349
TIME...MOT...LOC 2126Z 220DEG 6KT 3360 8364 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
607 
WWUS52 KFFC 182153
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
553 PM EDT TUE APR 18 2017

GAC217-182200-
/O.CAN.KFFC.SV.W.0160.000000T0000Z-170418T2215Z/
Newton GA-
553 PM EDT TUE APR 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEWTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area, and therefore, the warning has been cancelled.

LAT...LON 3359 8349 3354 8362 3356 8368 3357 8368
      3358 8369 3360 8368 3361 8370 3362 8369
      3364 8372 3365 8374 3372 8370 3371 8355
TIME...MOT...LOC 2150Z 220DEG 6KT 3363 8361 

$$

GAC211-297-182215-
/O.CON.KFFC.SV.W.0160.000000T0000Z-170418T2215Z/
Morgan GA-Walton GA-
553 PM EDT TUE APR 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL MORGAN AND SOUTHEASTERN WALTON COUNTIES...

At 550 PM EDT, a severe thunderstorm was located over Rutledge, 
moving northeast at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Social Circle, Rutledge, Hard Labor Creek State Park, Herndonville
and Ebenezer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud-to-ground lightning is occurring with this storm. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

Torrential rainfall is also occurring with this storm, and may lead 
to minor flooding. Do not drive your vehicle through flooded 
roadways.

If you see wind damage, hail or flooding, wait until the storm has 
passed and then call the National Weather Service toll free at 
1 8 6 6 7 6 3 4 4 6 6, or tweet us your report at NWSATLANTA.

&&

LAT...LON 3359 8349 3354 8362 3356 8368 3357 8368
      3358 8369 3360 8368 3361 8370 3362 8369
      3364 8372 3365 8374 3372 8370 3371 8355
TIME...MOT...LOC 2150Z 220DEG 6KT 3363 8361 

HAIL...1.00IN
WIND...60MPH
 
$$
588 
WWUS52 KFFC 182206
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
606 PM EDT TUE APR 18 2017

GAC211-297-182215-
/O.EXP.KFFC.SV.W.0160.000000T0000Z-170418T2215Z/
Morgan GA-Walton GA-
606 PM EDT TUE APR 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MORGAN AND
SOUTHEASTERN WALTON COUNTIES WILL EXPIRE AT 615 PM EDT...
        
The storm which prompted the warning was weakening below severe 
limits and moving out of the warned area. Therefore, the warning 
will be allowed to expire. However small hail, gusty winds and heavy 
rain are still possible with this thunderstorm.

LAT...LON 3359 8349 3354 8362 3356 8368 3357 8368
      3358 8369 3360 8368 3361 8370 3362 8369
      3364 8372 3365 8374 3372 8370 3371 8355
TIME...MOT...LOC 2205Z 226DEG 7KT 3364 8356 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:40 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 18, 3:40 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
340 PM EDT Tue Apr 18 2017

.SHORT TERM /Tonight through Wednesday Night/...
Thunderstorms have become quite prevalent across wedge front this
afternoon as forecast for the last 24 hours by Hi-Res models. A
rare win for them in the past few weeks. What has not been
captured well is the potential for severe storms. Model
projections of CAPE have been modest leading up to this event and
are just now indicating more robust values. SPC mesoanalysis shows
zone of 1500 J/KG across the metro which has been more than enough
to get isolated strong updrafts going. With 500 temps not as cold
as recent weeks but still around -13C...we are seeing isolated
storms exhibit good hail signatures.

So should still see activity fire along slow moving front through
early evening but storm motion should send it back to the NE. Just
enough movement it looks like to preclude any back building
storms for significant flood concerns but will need to be
monitored closely for the next several hours. Also have seen some
indications of pretty good wind signatures given hail and precip
loading with the stronger storms thus far.

Have kept thunder in for the extreme NE evening through the
evening despite some guidance suggesting no available energy
there. Seems front may not make as much progress to the SW and
instability higher on analysis than suggested by models.

After a bout with low clouds in the morning...should see enough
breaks in the clouds for additional development by Wed afternoon
across the area. Continued cold temps aloft...PW's around 1.40 and
CAPE exceeding 1500 J/KG once again all point to scattered
activity for the north. Pops may end up being a little low but
will let mid shift re-evaluate potential as we will still have a
pseudo wedge in place.

Deese

.LONG TERM /Thursday through Tuesday/...
No changes made to the extended forecast. Precip chances
Wednesday night and Thursday will be mainly confined to n GA as a
CAD airmass erodes with a weak nose of the upper ridge over the
area but still potential for a weak short wave to aid precip
chances. The European is drier than the GFS and NAM. Forecast
temperatures are still running about 7-10 degrees above normal
Wednesday night and Thursday.

A weak cold front moves into n GA on Friday and becomes
stationary. This will lead to the best precip chances over
n GA and only small chances for portions of central GA.

GFS and European differ rather greatly with the next system
Saturday into Sunday with the European much faster bringing a
strong cold front across the area Saturday night and early
Sunday and the GFS bringing the front across Sunday and Sunday
evening. Either way Precip chances increase Saturday night and
Sunday with shower and thunderstorm potential across the area into
Sunday night. This front is associated with an upper Jet and Deep
500mb trough/low pressure system. The potential for severe weather
will be monitored into the weekend and timing of the front will
play a significant role. Storm chances will end early Sunday night
or sooner if the front is faster with just shower chances lingering
into Monday associated with the upper trough/low.

Above normal Temperatures will continue until Sunday then cooling
to within a few degrees of normal through Monday.

BDL/01

&&

.AVIATION... 18Z UPDATE...

SHRA beginning to develop across the ATL terminals along frontal
boundary. No TS just yet but likely to develop within the hour and
current 18Z to 22Z TEMPO looks good. May be able to trim off an
hour or 2 here soon but need to wait to see how activity develops.
Although precip should be ending this evening....MVFR and IFR deck
will be moving in for the overnight period. Models not quite as
aggressive with IFR potential for ATL and have removed for now but
kept the MVFR cigs.

//ATL CONFIDENCE...18Z UPDATE...
Medium on TSRA duration.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  80  60  84 /  50  30  20  20
Atlanta         64  80  62  82 /  30  30  20  20
Blairsville     58  73  56  79 /  50  40  30  40
Cartersville    61  81  60  82 /  40  30  20  30
Columbus        63  85  63  86 /   5  10   5  10
Gainesville     60  76  60  80 /  50  40  30  30
Macon           59  84  59  85 /  20  10   5  10
Rome            61  81  60  83 /  40  30  20  30
Peachtree City  58  82  59  86 /  20  20  10  20
Vidalia         63  83  61  86 /  10  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....01
AVIATION...Deese
Hazardous weather outlook, Apr 18, 3:03 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
303 PM EDT Tue Apr 18 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
303 PM EDT Tue Apr 18 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are possible over north and
portions of central Georgia...most so this afternoon into the
evening. Storms may be strong to isolated severe with the primary
hazards being Gusty Winds...Large Hail...Frequent Lightning and
Locally Heavy Rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be a chance of thunderstorms over portions of north
and central Georgia Wednesday through Sunday. There is some
potential for severe storms later Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 18, 4:19 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT TUE APR 18 2017

GAZ039-050-051-061-062-182045-
Taliaferro GA-Wilkes GA-Hancock GA-Warren GA-Greene GA-
419 PM EDT TUE APR 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
WILKES...NORTHERN HANCOCK...NORTHWESTERN WARREN AND EASTERN GREENE
COUNTIES UNTIL 445 PM EDT...

At 418 PM EDT...a line of strong thunderstorms extended from Mesena
to near Barnett and Robinson, moving north at 15 mph.

  HAZARD...Up to 40 mph wind, dime sized hail and frequent cloud-to-
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and the blowing around
           of light, unsecured objects.

Some locations in the path of these storms include
Warrenton, Crawfordville, Union Point, Woodville, White Plains,
Siloam, Norwood, Sharon, Camak, Ficklin, Cadley, Robinson, Daniel
Springs, Powelton, Barnett, Mesena, Lyneville, Raytown, Alexander
Stephens Park and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3341 8275 3345 8306 3366 8312 3368 8280
      3361 8264 3360 8265 3359 8264 3346 8259
      3341 8255 3337 8255
TIME...MOT...LOC 2018Z 174DEG 13KT 3346 8259 3352 8278 3353 8299

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 18, 4:31 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT TUE APR 18 2017

GAZ046>048-058-059-182100-
Butts GA-Walton GA-Rockdale GA-Jasper GA-Newton GA-
431 PM EDT TUE APR 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUTTS...SOUTHERN
WALTON...EASTERN ROCKDALE...NORTHWESTERN JASPER AND NEWTON COUNTIES
UNTIL 500 PM EDT...

At 430 PM EDT...a line of strong thunderstorms extended from
Covington to Turtle Cove, moving north at 10 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning,
           pea sized hail and very heavy rain.

  IMPACT...Expect minor damage to tree limbs and the blowing around
           of light, unsecured objects. Heavy rain may cause
           temporary street flooding, especially in poor drainage
           areas.

Some locations in the path of these storms include
Conyers, Covington, Social Circle, Oxford, Porterdale, Newborn,
Mansfield, Georgia International Horse Park, Stewart, Turtle Cove,
Almon, Starrsville, Brick Store, Herndonville, Calvin, Eudora and
North Alcovy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3360 8368 3359 8369 3357 8368 3353 8368
      3351 8366 3337 8363 3329 8385 3368 8395
      3372 8370
TIME...MOT...LOC 2030Z 197DEG 8KT 3361 8384 3336 8381

WIND...40MPH
Special weather statement, Apr 18, 4:41 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT TUE APR 18 2017

GAZ039-050-051-062-182130-
Taliaferro GA-Wilkes GA-Warren GA-Greene GA-
441 PM EDT TUE APR 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
WILKES...NORTHWESTERN WARREN AND NORTHEASTERN GREENE COUNTIES UNTIL
530 PM EDT...

At 439 PM EDT...a line of strong thunderstorms extended from near
Cadley to near Sandy Cross and Robinson, moving north at 10 mph.

  HAZARD...Up to 40 mph wind, pea sized hail, very heavy rain and
           frequent cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and the blowing around
           of light, unsecured objects. Heavy rain may cause
           temporary flooding of roads and low-lying areas.

Some locations in the path of these storms include
Crawfordville, Sharon, Ficklin, Cadley, Lundberg, Robinson, Rocky
Creek Fire Dept., Lyneville, Raytown, Alexander Stephens Park, Sandy
Cross and Daniel Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8265 3348 8260 3351 8284
      3348 8301 3367 8306 3371 8282 3365 8258
      3364 8258 3364 8256
TIME...MOT...LOC 2039Z 190DEG 9KT 3355 8263 3358 8284 3357 8299

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 18, 4:44 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT TUE APR 18 2017

GAZ012-019-020-182130-
Gordon GA-Bartow GA-Floyd GA-
444 PM EDT TUE APR 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GORDON...
NORTHWESTERN BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 530 PM
EDT...

At 443 PM EDT...a strong thunderstorm was near Rome, moving
northeast at 10 mph.

  HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and the blowing around
           of light, unsecured objects.

Some locations in the path of this storm include
Rome, Adairsville, Kingston, Plainville, Shannon and Pinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3416 8509 3428 8517 3445 8509 3437 8488
      3419 8485
TIME...MOT...LOC 2043Z 241DEG 10KT 3424 8507

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 18, 4:58 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 PM EDT TUE APR 18 2017

GAZ047>049-182130-
Morgan GA-Walton GA-Newton GA-
458 PM EDT TUE APR 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...
SOUTHEASTERN WALTON AND NORTHEASTERN NEWTON COUNTIES UNTIL 530 PM
EDT...

At 456 PM EDT...strong thunderstorms extended from near Monroe to
near Covington, moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind, dime sized hail, very heavy rain and
           frequent cloud-to-ground lightning.

  IMPACT...Expect minor damage to tree limbs and the blowing around
           of light, unsecured objects.

Some locations in the path of these storms include
Monroe, Covington, Social Circle, Rutledge, Jersey, Herndonville,
Ebenezer, Starrsville, Hard Labor Creek State Park, Brick Store and
Pannell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3383 8374 3374 8357 3352 8359 3354 8383
      3370 8387
TIME...MOT...LOC 2056Z 220DEG 6KT 3369 8377 3356 8378

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 18, 5:16 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT TUE APR 18 2017

GAZ038-039-050-051-182215-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
516 PM EDT TUE APR 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
WILKES...SOUTHERN OGLETHORPE AND NORTHEASTERN GREENE COUNTIES UNTIL
615 PM EDT...

At 514 PM EDT...a line of strong thunderstorms extended from Aonia
to near Ficklin and Woodville, moving north at 10 mph.

  HAZARD...Up to 40 mph wind, pea sized hail, very heavy rain and
           frequent cloud-to-ground lightning.

  IMPACT...Expect minor damage to tree limbs and the blowing around
           of light, unsecured objects.

Some locations in the path of these storms include
Washington, Woodville, Rayle, Stephens, Metasville, Daniel Springs,
Holliday Park, Aonia, Newtown, Rocky Creek Fire Dept., Celeste,
Philomath and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3364 8248 3366 8251 3365 8252 3365 8254
      3364 8254 3364 8256 3365 8257 3364 8257
      3365 8258 3363 8258 3364 8259 3363 8261
      3367 8280 3363 8312 3383 8317 3384 8280
      3382 8259
TIME...MOT...LOC 2114Z 174DEG 9KT 3368 8259 3369 8279 3368 8307

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:40 PM EDTSpecial Weather StatementFFCChattooga35 min
Apr 18, 2:45 PM EDTSpecial Weather StatementFFCDeKalb45 min
Apr 18, 3:00 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett33 min
Apr 18, 3:17 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Warren28 min
Apr 18, 3:45 PM EDTSpecial Weather StatementFFCFulton45 min
Apr 18, 4:15 PM EDTSpecial Weather StatementFFCWalton45 min
Apr 18, 4:19 PM EDTSpecial Weather StatementFFCTaliaferro, Warren26 min
Apr 18, 4:31 PM EDTSpecial Weather StatementFFCNewton29 min
Apr 18, 4:41 PM EDTSpecial Weather StatementFFCTaliaferro49 min
Apr 18, 4:44 PM EDTSpecial Weather StatementFFCBartow46 min
Apr 18, 4:58 PM EDTSpecial Weather StatementFFCWalton32 min
Apr 18, 5:16 PM EDTSpecial Weather StatementFFCWilkes59 min
Apr 18, 5:31 PM EDTSpecial Weather StatementFFCGreene44 min
Apr 18, 5:37 PM EDTSpecial Weather StatementFFCGordon, Murray, Whitfield38 min
Apr 18, 5:48 PM EDTSpecial Weather StatementFFCWilkes42 min
Apr 18, 6:01 PM EDTSpecial Weather StatementFFCMorgan44 min
Apr 18, 6:09 PM EDTSpecial Weather StatementFFCWalker51 min
Apr 18, 6:19 PM EDTSpecial Weather StatementFFCMurray26 min
Apr 18, 6:37 PM EDTSpecial Weather StatementFFCDade53 min
Apr 18, 7:08 PM EDTSpecial Weather StatementFFCEmanuel52 min
Apr 18, 7:25 PM EDTSpecial Weather StatementFFCDade50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.